Health knowledge made personal
Join this community!
› Share page:

Itching and eczema ater total knee replacement


Posted by garybesem

I had my right knee replaced with an Oxinium one as supllied by Smith+Nephew on the 23 January 2012.On the 4th day after the operation I developed a dermatitis the size of a small coin on the top of my foot.Six weeks later I developed an eczema the size of a small coin on the right side of my kneecap.The eczemaa on both sites cleared and then reappeared randomly.At the end of April I resumed taking Tramacet(2 tablets a day).On the night of 17 May 2012 I had a severe attack of itchiness.I discontinued the Tramacet.Ever since I have been itching every night.At the end of June I consulted a dermatologist who diagnosed pruritis.He prescribed Atarax for the itching(which did not help at all) and recommended that I stop taking Simvastatin for a month.Ten days later I developed Discoid Eczema on my legs,back and arms.

I have been applying cortico/steroid cream mixed with aqueous cream to the affected areas twice a day along with Epizone E ointment.Of late I have been wearing a sauna suit to bed.This helps to relieve the itching.

My kidneys are functioning properly.My orthopaedic surgeon has suggested that the itchiness could be part of the healing process.He has said that it is unlikely that the oxinium knee(ceramic knee) would cause this type of problem.

 
Answers (1)
Sort by: Newest first | Oldest first
Your orthopedic is right ...the itchiness is part of the healing process, and would be okay in sometime..You need not worry about it..My mom faced a similar problem after her surgery, and was fine after sometime..So relax.
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: